Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 66, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 15, 2016, 2:25 PM CDT for Coles County, Douglas County, Moultrie County, Illinois. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2016, 2:25 PM CDT (19:25 UTC)
- Expired
- Jun 15, 2016, 3:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Coles County, IL, Douglas County, IL, Moultrie County, IL
The radar
The Lincoln radar (KILX), 102 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 2:30 PM CDT | HAIL 1 | 2 Ssw Arthur, IL | ALONG COUNTY ROAD 1900N |
| Jun 15, 3:11 PM CDT | TSTM WND GST 60 | Coles County Airport, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1089 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted.
266
WUUS53 KILX 151925
SVRILX
ILC029-041-139-152030-
/O.NEW.KILX.SV.W.0066.160615T1925Z-160615T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
225 PM CDT WED JUN 15 2016
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL COLES COUNTY IN EAST CENTRAL ILLINOIS...
NORTHEASTERN MOULTRIE COUNTY IN CENTRAL ILLINOIS...
SOUTHERN DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 330 PM CDT
* AT 225 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ARTHUR...OR
9 MILES NORTHEAST OF SULLIVAN...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHARLESTON...MATTOON...SULLIVAN...ARCOLA...ARTHUR...OAKLAND...
HUMBOLDT...HINDSBORO...RARDIN...COOKS MILL...BOURBON...
FAIRGRANGE...COLES COUNTY AIRPORT...CHESTERVILLE...
CADWELL AND BUSHTON.
THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 190 AND 208.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3960 8860 3976 8851 3975 8799 3940 8810
TIME...MOT...LOC 1925Z 292DEG 19KT 3965 8844
HAIL...1.00IN
WIND...60MPH
$$
SHIMON2 follow-up statements
141
WWUS53 KILX 151942
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
242 PM CDT WED JUN 15 2016
ILC029-041-139-152030-
/O.CON.KILX.SV.W.0066.000000T0000Z-160615T2030Z/
COLES-MOULTRIE-DOUGLAS-
242 PM CDT WED JUN 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR CENTRAL COLES...NORTHEASTERN MOULTRIE AND SOUTHERN DOUGLAS
COUNTIES...
AT 242 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HUMBOLDT...OR
9 MILES NORTH OF MATTOON...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...MATTOON...SULLIVAN...ARCOLA...ARTHUR...OAKLAND...
HUMBOLDT...HINDSBORO...RARDIN...COOKS MILL...BOURBON...FAIRGRANGE...
COLES COUNTY AIRPORT...CHESTERVILLE...CADWELL AND BUSHTON.
THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 190 AND 208.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3960 8860 3976 8851 3975 8799 3940 8810
TIME...MOT...LOC 1942Z 292DEG 19KT 3962 8833
HAIL...1.25IN
WIND...60MPH
$$
BARKER088
WWUS53 KILX 151953
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
253 PM CDT WED JUN 15 2016
ILC139-152002-
/O.CAN.KILX.SV.W.0066.000000T0000Z-160615T2030Z/
MOULTRIE-
253 PM CDT WED JUN 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MOULTRIE COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3955 8847 3976 8828 3975 8799 3940 8810
TIME...MOT...LOC 1952Z 292DEG 19KT 3960 8827
$$
ILC029-041-152030-
/O.CON.KILX.SV.W.0066.000000T0000Z-160615T2030Z/
COLES-DOUGLAS-
253 PM CDT WED JUN 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR CENTRAL COLES AND SOUTHEASTERN DOUGLAS COUNTIES...
AT 252 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HUMBOLDT...OR
8 MILES NORTHWEST OF CHARLESTON...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...MATTOON...ARCOLA...OAKLAND...HUMBOLDT...HINDSBORO...
COOKS MILL...RARDIN...FAIRGRANGE...COLES COUNTY AIRPORT AND BUSHTON.
THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 191 AND 208.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3955 8847 3976 8828 3975 8799 3940 8810
TIME...MOT...LOC 1952Z 292DEG 19KT 3960 8827
HAIL...1.25IN
WIND...60MPH
$$
BARKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:18 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 15, 1:18 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 118 PM CDT WED JUN 15 2016 .UPDATE... Issued at 1046 AM CDT Wed Jun 15 2016 A weak frontal boundary has reached approximately as far east as Springfield to Galesburg this morning. This should steadily move eastward to around the Indiana state line by 1-3 p.m. bringing a shift toward more westerly wind direction and slightly lower dewpoints which should drop from the 70s down to the 60s. Scattered showers and thunderstorms formed ahead of this boundary earlier this morning although they have since dissipated. With daytime heating...additional storms may form to the east...primarily Taylorville, Decatur, and Champaign eastward according to current trends and model data. Some of these storms may yet be strong with 3000-4000 J/KG SBCAPE and modest deep layer bulk shear of 20-30 kts. Otherwise...expect hot conditions today with highs in the low 90s and heat index 95-100 degrees. Winds SW 5-10 mph becoming west around 10 mph by afternoon with a few gusts 15-20 mph. Updates have been for short term trends on thunderstorm chances. && .SHORT TERM...(Today) ISSUED AT 338 AM CDT Wed Jun 15 2016 An area of showers and thunderstorms with locally heavy rains extended from just northeast of Canton and Springfield northeast along the IL river and I-55 to the Chicago area and tracking eastward. These thunderstorms should gradually weaken as with loss of instability as they exit northern CWA in a few hours and track into IN. Precipitable water values near 2 inches supports locally heavy rains of 1 to 3 inches. 1000 mb surface low pressure over west central MN has a cold front extending into southeast SD and eastern Nebraska at predawn. 00Z models continue to be quicker with pushing this frontal boundary east across central IL this afternoon, with isolated to scattered convection re-firing up over eastern IL this afternoon. SPC has slight risk near the Wabash river where 15% risk of large hail and damaging wind gusts, while marginal risk is east of highway 51 where 5% risk of hail and high wind gusts. Yet another hot and humid day lies ahead with highs 90-95F and afternoon heat indices peaking in the upper 90s to around 100F as dewpoints 70-75F this morning lower to upper 60s in western CWA and still lower 70s in eastern IL where front takes longer to pass through. .LONG TERM...(Tonight through Tuesday) ISSUED AT 338 AM CDT Wed Jun 15 2016 Showers and thunderstorms chances pass east of IL after 00Z/7 pm with fair skies tonight and mild lows in the upper 60s to around 70F. Still a very warm and rather humid day on Thu, though not as hot as today. Highs in the upper 80s to around 90F with warmest readings in sw CWA, while dewpoints in the mid to upper 60s. Surface and upper level low pressure to track from northeast/east-central WI at sunset this evening into central lower MI by 12Z/7 am Thu and northeast Ohio by sunset Thu. This to keep precipitation northeast of central IL though scattered cumulus clouds by midday/afternoon over northeast CWA. Also linger weak frontal boundary and instability to the sw of central IL on Thu keeps its convection well sw of our CWA in far southern IL into central MO. Fair weather continue Thu night and Friday with more sunshine on Friday as low pressure system moves toward the mid Atlantic coast while strong upper level ridge builds into the MS river valley. Highs Fri in the mid 80s while lower dewpoints of 59-65, lowest from I-74 northeast. Latest forecast models continue to show strong upper level ridge building eastward across the Great Lakes and Ohio river valley during this weekend, bringing dry weather and very warm summerlike conditions. Highs in the upper 80s Sat with dewpoints in the low 60s. Highs in the lower 90s Sunday and dewpoints rising into the mid 60s. Hot again on Monday with highs in the lower 90s and dewpoints in the upper 60s. Have slight chance of showers and thunderstorms by Monday afternoon mainly from I-72 north. Chances of showers and thunderstorms increase form north to south during Monday night and Tue as a cold front drops southward across southern great lakes monday night and into central IL during Tue. Temps to cool into the mid to upper 80s Tue and low to mid 80s behind this front on Wed. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 115 PM CDT Wed Jun 15 2016 Water vapor images show a weak shortwave still progressing across central illinois, so we can not rule out a few storms bubbling up between 1 pm and 5 pm. HRRR output supports that scenario, with CMI and DEC having the better chances of the terminal sites seeing a storm. BMI may be far enough west to just see a few showers in the area. Included a couple hours of VCTS at CMI/DEC and VCSH at BMI this afternoon. The departure of the wave into Indiana, and dry air filtering into the area should help shut down any precip by this evening. The remainder of the TAF period should remain VFR with little to no cloud cover expected. Winds will be southwest at 8-12kt this afternoon, then veer to the west this evening and northwest tomorrow morning. && .ILX Watches/Warnings/Advisories... NONE. && UPDATE...Onton SHORT TERM...07 LONG TERM...07 AVIATION...Shimon
Hazardous weather outlook, Jun 15, 11:57 AM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1157 AM CDT WED JUN 15 2016 ILZ027>031-036>038-040>043-047>053-161700- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-WOODFORD- 1157 AM CDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT HOT AND HUMID WEATHER WILL CONTINUE THROUGH WEDNESDAY...WITH MAXIMUM HEAT INDEX VALUES RANGING FROM THE MIDDLE 90S TO AROUND 100. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-054>057-061>063-066>068-071>073-161700- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- 1157 AM CDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THROUGH THE AFTERNOON TODAY. SOME OF THE STRONGER STORMS COULD CONTAIN STRONG WIND GUSTS TO 60 MPH AND LOCALIZED HAIL UP TO 1 INCH. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOT AND HUMID WEATHER WILL CONTINUE THROUGH WEDNESDAY...WITH MAXIMUM HEAT INDEX VALUES RANGING FROM THE MIDDLE 90S TO AROUND 100. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ONTON
In the hours before
Local storm report, Jun 15, 10:30 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1030 AM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 6 W SPARLAND 41.03N 89.56W
06/15/2016 M1.82 INCH MARSHALL IL COCORAHS
0700 AM HEAVY RAIN 2 N HOMER 40.06N 87.96W
06/15/2016 M1.40 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 1 N SIDNEY 40.04N 88.07W
06/15/2016 M1.38 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 2 NNE HOMER 40.06N 87.94W
06/15/2016 M1.32 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 5 ESE CAMARGO 39.77N 88.08W
06/15/2016 M1.30 INCH DOUGLAS IL COCORAHS
0700 AM HEAVY RAIN 2 S CHAMPAIGN 40.08N 88.26W
06/15/2016 M1.09 INCH CHAMPAIGN IL COCORAHS
&&
JRPLocal storm report, Jun 15, 10:31 AM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1031 AM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN TOULON 41.09N 89.86W
06/15/2016 M1.81 INCH STARK IL CO-OP OBSERVER
0700 AM HEAVY RAIN 4 N SIDELL 39.97N 87.82W
06/15/2016 M1.53 INCH VERMILION IL CO-OP OBSERVER
0700 AM HEAVY RAIN 2 S CHAMPAIGN 40.08N 88.26W
06/15/2016 M1.09 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 1 SSW CLINTON 40.14N 88.97W
06/15/2016 M1.05 INCH DE WITT IL CO-OP OBSERVER
0700 AM HEAVY RAIN 6 W SPARLAND 41.03N 89.56W
06/15/2016 M1.82 INCH MARSHALL IL COCORAHS
0700 AM HEAVY RAIN 2 N HOMER 40.06N 87.96W
06/15/2016 M1.40 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 1 N SIDNEY 40.04N 88.07W
06/15/2016 M1.38 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 2 NNE HOMER 40.06N 87.94W
06/15/2016 M1.32 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 5 ESE CAMARGO 39.77N 88.08W
06/15/2016 M1.30 INCH DOUGLAS IL COCORAHS
0800 AM HEAVY RAIN LACON 41.02N 89.41W
06/15/2016 M1.44 INCH MARSHALL IL CO-OP OBSERVER
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:15 PM CDT | Severe Thunderstorm Warning | ILX | Stark | 45 min |
| Jun 14, 7:22 PM CDT | Tornado Warning | ILX | Stark | 38 min |
| Jun 15, 3:00 PM CDT | Severe Thunderstorm Warning | ILX | Coles | 30 min |
| Jun 15, 3:21 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 24 min |
| Jun 15, 3:30 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Shelby | 30 min |
| Jun 15, 3:43 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 32 min |
| Jun 15, 3:59 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Cumberland, Jasper | 46 min |
| Jun 15, 4:17 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 58 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.